Mississippi, 2001Hail in Mississippi, June 2, 2001
June 2, 2001 · NWS JAN · 6 events in 4 counties and zones
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 10:50 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 10:50 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...SECOND UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SAT JUN 2 2001
FRONTAL BOUNDARY HAS BACK NORTH A BIT LAST FEW HRS PER MSAS WITH SCATTERED
CONVECTION STILL MOVING EAST ACROSS EXTREME NRN TIER ZONES ALONG A
BOUNDARY NOW OUT AHEAD OF THE MAIN COLD FRONT OVER CENTRAL AR INTO W
TN. CLOUDS BECOMING MORE DISPERSED OVER NW ZONES WHICH SHOULD HELP
KEEP THE ATMOSPHERE VERY UNSTABLE (2000-4000 J/KG) PER LAPS
SOUNDINGS IN THAT AREA WITH 500 MB BAROCLINIC ZONE JUST TO THE
NORTH...THUS WILL LEAVE ISOLATED SEVERE IN ZONES AS SHEAR IS
FAIRLY WEAK. ADJUSTING NW ZONES FOR CLOUDS AND TEMPS...BUT WILL
LEAVE SCATTERED POPS IN WITH MOISTURE/INSTABILITY IN PLACE AND
MOISTURE CONVERGENCE INCREASING AHEAD OF FRONTAL BOUNDARY JUST TO
THE NW OF THE MS DELTA REGION. NO OTHER CHANGES ANTICIPATED.
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
05/
In the hours before
Special weather statement, Jun 2, 9:16 AM CST, 3 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT SAT JUN 02 2001
...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE
MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON
LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY
SEVERE STORMS THAT DO DEVELOP.
AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER
LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING
MECHANISM AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME
HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN
PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE
STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM
THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE
BORDER.
ELSEWHERE...THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND LAST
INTO THE EVENING HOURS. DAYTIME HEATING AND A MARGINALLY UNSTABLE
AIRMASS WILL ALLOW STORMS TO DEVELOP...BUT WITH A LACK OF UPPER
LEVEL SUPPORT...OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE SURFACE...
SEVERE STORMS ARE NOT ANTICIPATED.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Jun 2, 1:00 PM CST, 0 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT JUN 02 2001
...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE
MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON
LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY
SEVERE STORMS THAT DO DEVELOP.
AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER
LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING
MECHANISM AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME
HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN
PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE
STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM
THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE
BORDER. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THE NIGHTTIME AS THE FRONTAL BOUNDARY STALLS ALONG THE
HIGHWAY 82 CORRIDOR.
ELSEWHERE...THUNDERSTORMS THAT DO DEVELOP WILL DIMINISH SHORTLY AFTER
SUNSET...WITH THE LOSS OF DAYTIME HEATING. DUE TO LACK OF UPPER
LEVEL SUPPORT OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE
SURFACE...SEVERE STORMS ARE NOT ANTICIPATED.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Hail, Holmes
- When
- June 2, 1:00 PM CST
- Where
- Holmes County, 3 mi W of Thornton
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.083, -90.367
Lots of quarter size hail fell in a mostly rural area causing minor damage to the roofs of a few cars and buildings.
Hail, Madison
- When
- June 2, 4:00 PM CST
- Where
- Madison County, Camden
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.783, -89.833
Hail of up to golfball size caused damage to cars and building roofs in the vicinity of Camden.
Hail, Noxubee
- When
- June 2, 4:18 PM CST
- Where
- Noxubee County, 9 mi W of Macon
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.117, -88.550
Hail, Noxubee
- When
- June 2, 4:35 PM CST
- Where
- Noxubee County, Shuqualak
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.967, -88.583
Hail, Madison
- When
- June 2, 5:10 PM CST
- Where
- Madison County, 15 mi NW of Camden
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.933, -90.017
Hail, Clay
- When
- June 2, 5:45 PM CST
- Where
- Clay County, Cedarbluff
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.583, -88.850
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, June 2, 200110 injured · $17 million · F2 · 1 event
- Lightning Strike in Florida, June 2, 20011 death · 7 injured · 1 event
- Tornado in Tennessee, June 2, 2001$200,000 · F0 · 1 event
- Lightning Strikes in Florida, June 2 to 4, 20014 injured · 4 events
- Tornado in Ohio, June 2, 2001$50,000 · F0 · 1 event
- Hail and Damaging Winds in West Virginia, June 2, 2001$25,000 · 1 in hail · 7 events
- Damaging Wind in Maryland, June 2, 2001$15,000 · 1 event
- Hail in Colorado, June 2 to 4, 20012.25 in hail · 6 events
- Hail in Michigan, June 2, 20011 in hail · 4 events
- Flooding in Missouri, June 2 to 12, 20013 events
- High Wind in Colorado, June 2, 200158 kt wind · 3 events
- Extreme Cold in Oregon, June 2 to 3, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249402, 5249403, 5249404, 5249405, 5249406, 5249407.